It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


Marie, thanks for the reply. If it does remain in the system for 2 years, makes one wonder what kind of affect it will have on the body to add another osteoporosis medication in that time span. I really don't think this medication has been around long enough, nor enough research done, for them to be sure of what may happen? At first I was getting panidronate through IV drip. For some reason my G.P. doctor thought it would be much easier for me to switch to actonel instead. Before this, I was taking Evista, but a bone density test revealed it wasn't helping my hip area. When going on the actonel, my Gyno thought it would be a good idea for me to keep on taking Evista as a double measure of protection against bone loss. When I developed horrible joint pain, ( 2nd week into starting once a week actonel) I decided to drop the evista, and continued on with the actonel only. The joint pain continued and I was later diagnosed with athrialgia and myalgia, which they said was caused from a sleeping adrenal gland, from weaning off long term prednisone use for CD. I still question this? I have told the doctor(s) several times that I think the actonel has something to do with my joint pain, not to mention the additional gastric affects I am experiencing. They disagree, and tell me the importance of continuing on with the actonel, and won't listen to my complaints. I've given some thought to go back on Evista only, but first I would like to catch up on recent research that has been done on it, so when I do make the change, I can feel comfortable with it. I've never experienced severe joint pain before starting actonel. It may or may not be the cause of my misery, but it was very coincidental that it started around the same time of beginning treatment with this drug. If it is responsible, it almost seems like I would have to be off of Actonel for two years, before I can hope to feel the difference in my joints. Thanks for listening to me vent.
CT, grit your teeth, you can do it! LoL, think of a Forteo injection, as a mosquito bite, before you know it, it will be over. ( Although, the first time, it helps to have the nurse watching to make sure you are doing it right) Before you know it, you'll be a pro at it. Hopefully, you'll find that Forteo works for you, and it will all be worth it.

I used to get my pamidronate infusions at a local hospital in the Treatment Room. Personally, if I don't need to go to a hospital, I stay far away, but if it means going only once every 3 months, I think I'll be able to handle that. However at this point, I'm only pondering it as one of my options.
Thanks for the pamidronate infusion information, it's hard to believe going once in 3 or 6 months benefits the same, as taking those **** pills. I used to get the 30 mg.

My last bone density showed a T Score for the spine at -2.6 and at the hip -2.7
As I mentioned, I was taking Evista previously. I had no joint pain from it, the only side effect I may have had, ( not conclusive) was elevated triglycerides. At the time, my gyno didn't think it was related. Since then, I read somewhere (can't remember where) that Evista is capable of raising triglycerides just as estrogen does. For those of you who are not familiar with Evista. It's a SERM (selective estrogen receptor modulator) and works like estrogen in some areas and is anti estrogen in other tissues. It DOES NOT STIMULATE the breast and uterus. It has been shown to be effective in preventing bone loss in women with normal bone density. I 'm not really sure how much it can help women who have already lost bone density. This is why I'd like to research the recent data on this drug.

Keep us updated on how it goes with the Forteo? Hopefully this will be the answer and work well for you, without the gastric effects that some of the other bone meds may cause. Good luck and all the best.





All times are GMT -7. The time now is 07:34 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!